Alert archive / Ohio / Special Marine Warnings in 2007
Special Marine Warning 39, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 7, 2007, 8:24 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 8:24 AM EDT (12:24 UTC)
- Expired
- Aug 7, 2007, 10:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 7, 7:46 AM EDT, 38 minutes earlier.
Area forecast discussion, Aug 7, 7:46 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
746 AM EDT TUE AUG 7 2007
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES
TODAY...ALONG A NEARLY STATIONARY FRONT ACROSS LAKE ERIE. THE LOW
WILL MOVE INTO NEW ENGLAND TUESDAY NIGHT WITH THE TRAILING COLD
FRONT MOVING ACROSS THE FORECAST AREA. BRIEF HIGH PRESSURE IS
EXPECTED FOR WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT CLEAR TO ME EXACTLY HOW THE DAY WILL EVOLVE. NONE OF THE MODELS
SEEM TO BE DOING A VERY GOOD JOB AT CAPTURING CURRENT CONVECTION
ACROSS MICHIGAN/NW PA. MOST MODELS SIMPLY SHOW UVV/STORMS MOVG
EAST INTO ONTARIO AND NEW YORK STATE. I HAVE A FEELING THE EARLY
MORNING ACTIVITY WILL EXPAND AS THE LOW LEVEL JET PUSHES ACROSS
THE MIDWEST. SHOWERS AND STORMS WILL SPREAD ACROSS N CENTRAL AND
NE OH AND EVENTUALLY INTO NW PA...ESPECIALLY BY LATE MORNING/EARLY
AFTRN AS ALL MODELS SHOW THE INSTABILITY INCREASING RAPIDLY
ACROSS NE OH/NW PA. TO MAKE MATTERS MORE INTERESTING...DEEP SHEAR
AND NICE CAPE (>2000 J/KG) PROGGED ACROSS EXTREME NE OH/NW PA THIS
AFTRN WITH A NICE LOOKING HODOGRAPH AT ERIE. PCP WATER PROGGED AS
HIGH AS 2.3 INCHES. WITH APPROACHING WAVE AND MOIST AND UNSTABLE
ATMOSPHERE ALREADY IN PLACE WILL MENTION SEVERE STORMS ALL BUT
SOUTHWEST COUNTIES (MT GILEAD TO FINDLAY TO BOWLING GREEN).
SPEAKING OF WHICH WILL NEED A HEAT ADVISORY FOR THE SAME SOUTHWEST
COUNTIES AS HEAT INDEX WILL REACH CRITERIA (100-104F) THIS
AFTRN/EVENING. TOUGH FCST ALSO AT TOLEDO WHERE EARLY MORNING
ACTIVITY SHOULD MOVE EAST...WILL NEW ACTIVITY DEVELOP TO THE NW
AND COME CRASHING INTO NW OHIO OR WILL IT JUST BE HOT AND STEAMY
THIS AFTRN? WILL LEAVE CHANCE POP THIS AFTERNOON ESPECIALLY NORTH
OF BOWLING GREEN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
DEPENDING ON HOW THE STORMS EVOLVE THIS AFTRN THE ACTIVITY WILL
LIKELY STILL BE ONGOING DURING THE EVENING HOURS INTO TONIGHT...
MOVG SOUTHEAST BY THAT TIME AS THE WAVE AT THE SURFACE AND ALOFT
BEGIN TO MOVE BY. WILL CONTINUE WITH HIGH POPS NE OH/NW PA EARLY
TONIGHT...THEN GENERALLY A CHANCE OF SOME LINGERING ACTIVITY LATER
TNGT ALTHOUGH MOST OF THE ACTIVITY SHOULD DIMINISH. CANNOT RULE
OUT A LEFT OVER SHOWER INLAND NE OH/NW PA WED MORN BUT ATMOSPHERE
SHOULD BECOME MUCH MORE STABLE WITH SOME DRYING ON WEDNESDAY SO
THERE SHOULD BE A BREAK IN THE ACTIVITY. YET ANOTHER WAVE PROGGED
FOR THURSDAY SO WE WILL LIKELY HAVE TO GO THROUGH ANOTHER ROUND OF
SHOWERS/STORMS SIMILAR TO TODAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL GREAT LAKES
BY FRIDAY...AGAIN THE TIMING VARIES WITH THE MODELS. LOW MOVES OFF
THE EAST COAST AND STALLS SATURDAY AS A BROAD UPPER LEVEL RIDGE
DEVELOPS ACROSS THE OHIO VALLEY. SHOULD SEE DRIER AND SOMEWHAT
COOLER AIR STEADILY FILTER SOUTHWARD. MODELS HINT AT SOME SORT OF
SECONDARY FRONT LATE IN THE WEEKEND BUT NOT GOING TO TRY AND
GRASP AT ANY PCPN IN GTHE FCST YET.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
STATIONARY FRONT LOCATED ACROSS SOUTHERN MI EAST ACROSS THE
CANADIAN WATERS OF LAKE ERIE. ALOFT MILD RIDGING SUGGESTS
THUNDERSTORM COMPLEXES WOULD MOVE AROUND ITS PERIPHERY FROM THEIR
SOURCE REGION IN THE ORD/IOWA AREA EAST IN AN ARC TO THE EASTERN
LAKES. MOISTURE RICH AIR FEEDING INTO THESE STORMS WITH REPEATED
TRAINING POSSIBLE. UNFORTUNATELY MODELS DOING EXTREMELY POORLY
WITH EVEN CURRENT CONDITIONS TO OUR WEST AND EACH HAVE A DIFFERENT
SOLUTION.
AS A WAVE TRAVELS ALONG THE FRONT SO WILL THE ROUNDS OF SHOWERS
AND THUNDERSTORMS MAINLY ACROSS THE NORTHERN SITES...AND THEREFORE
HAVE HIT TOL/CLE/ERI HARDER WITH TS. HEAVY RAINFALL AND A LOT OF
LIGHTNING WILL BE ASSOCIATED WITH THESE STORMS. THE AREA IS IN A
SLIGHT RISK TODAY FOR SEVERE. CONCERNED SOME FOR CAK/YNG AS
COMPLEXES MAY MAKE THE TURN ESE. MAY HAVE ANOTHER LATE ROUND OF
ACTIVITY...ESPECIALLY FOR THE SOUTHERN SITES WITH THE TRAILING COLD
FRONT/STATIONARY BOUNDARY SINKING SOUTHWARD. REPEATED CONVECTION
THIS MORNING INTO THIS AFTERNOON MAY PRECLUDE SOME ADDITIONAL TS
DEVELOPMENT...OR AT LEAST MINIMIZE IT.
OUTLOOK...
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...THIS SHOULD BRING
BRIEF END TO THREAT OF TSTMS WEDNESDAY WHEN WEAK HIGH PRESSURE
BUILDS. HOWEVER FRONT MOVES BACK NORTH INTO AREA THURSDAY AND
FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF
THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR
GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.
&&
.MARINE...
NEARLY STATIONARY FRONT LOCATED ALONG THE NORTHERN SHORE OF LAKE
ERIE. FOR MUCH OF TODAY THE FLOW WILL HAVE A SOUTHERLY
DIRECTION...BUT A WAVE MOVING ALONG THE FRONT LATER TODAY AND
THIS EVENING WILL PROVIDE A BIT MORE VARIABILITY IN DIRECTION.
OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH COULD
BE STRONG TO SEVERE. AFTER THE LOW PRESSURE WAVE PASSES THE FRONT
WILL SINK SOUTHWARD TONIGHT BRINGING WINDS AROUND TO THE
NORTHWEST. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY.
ANOTHER SIMILAR ROUND OF WEATHER WITH THE FRONT OSCILLATING BACK
NORTH FOLLOWED BY THE COLD FRONTAL PASSAGE WILL OCCUR THURSDAY
INTO FRIDAY. THIS FRONT WILL FINALLY BE OUT OF THE AREA AND HIGH
PRESSURE BUILDS IN FOR THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
OHZ006-017-027-036-037.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB/KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Aug 7, 6:27 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT TUE AUG 7 2007 LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089- PAZ001>003-081030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 627 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. OHZ006-017-027-036-037-081030- WOOD-HANCOCK-WYANDOT-MARION-MORROW- 627 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Aug 7, 6:57 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 657 AM EDT TUE AUG 7 2007 OHZ009>013-019>021-071300- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...NORWALK...MEDINA...AKRON 657 AM EDT TUE AUG 7 2007 A STRONG THUNDERSTORM WAS MOVING ACROSS THE CENTRAL LAKESHORE COUNTIES TOWARD CLEVELAND EARLY THIS MORNING AND WILL IMPACT INTERSTATE 90. THE STORM WAS MOVING EAST AT ABOUT 20 MPH AND WILL REACH VERMILION ABOUT 715 AM...LORAIN BY 745 AM... AND THE WESTERN SUBURBS OF CLEVELAND AROUND 815 AM. TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STORM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:17 AM EDT | Heat Advisory | CLE | Hancock, Marion, Morrow, Wood, Wyandot | 6 hr |
| Aug 7, 4:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 6:24 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 7:03 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 27 min |
| Aug 7, 8:45 AM EDT | Flash Flood Warning | CLE | Cuyahoga | 4 hr |
| Aug 7, 8:57 AM EDT | Areal Flood Advisory | CLE | Lorain | 4 hr |
| Aug 7, 9:06 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Aug 7, 9:09 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 9:14 AM EDT | Flash Flood Warning | CLE | Lorain | 4 hr |
| Aug 7, 9:55 AM EDT | Areal Flood Advisory | CLE | Lake | 4 hr |
| Aug 7, 10:15 AM EDT | Areal Flood Advisory | CLE | Geauga, Portage, Summit | 4 hr |
| Aug 7, 10:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 62 min |
| Aug 7, 12:33 PM EDT | Areal Flood Warning | CLE | Cuyahoga | 4 hr |
| Aug 7, 1:16 PM EDT | Areal Flood Warning | CLE | Lorain | 4 hr |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 18 min |
| Aug 7, 7:18 PM EDT | Tornado Warning | CLE | Wood | 27 min |
| Aug 7, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 64 min |
| Aug 7, 11:14 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 61 min |
| Aug 7, 12:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 23 min |
Nearby
Special Marine Warnings in Ohio, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.